MAUDE Adverse Event Report: ENDOLOGIX AFX; AFX BIFURCATED STENT GRAFT

ENDOLOGIX AFX; AFX BIFURCATED STENT GRAFT
Model Number BA25-70/I16-30
Medical Device Problem Codes Difficult or Delayed Positioning (1157); Material Fragmentation (1261); Use of Device Problem (1670); Device Or Device Fragments Location Unknown (2590); Patient-Device Incompatibility (2682)
Health Effect - Clinical Codes No Consequences Or Impact To Patient (2199); No Known Impact Or Consequence To Patient (2692); Device Embedded In Tissue or Plaque (3165)
Date of Event 08/15/2017
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
The device involved in this event will not be returned for evaluation as it remains implanted in the patient.If additional information pertinent to the incident is obtained, a follow up report will be submitted.
 
Event or Problem Description
Patient was initially implanted with a bifurcated stent and a suprarenal aortic extension on (b)(6) 2017.On (b)(6) 2017, the doctor noticed a foreign material being left inside the patient's body around left iliac artery.It appears to look like a cover of the contralateral limb stent graft and the possibility of the cover being left inside the body cannot be excluded but has not been confirmed.The patient condition is stable and asymptomatic at this point.Since paraplegia was not confirmed at the end of operation, doctors have decided to keep monitoring this patient without further operation at this point.As of date, no additional patient sequelae has been reported.
 
Additional Manufacturer Narrative
The manufacturing lot evaluation confirmed all devices met specifications prior to release.The device was not returned therefore no evaluation was completed.At the completion of the clinical assessment, clinical was able to find substantial evidence to support the following reported events of foreign material inside the left iliac artery (delivery system - contralateral cover, and possibly a wire), difficult to deploy and no patient harm.The most likely cause of the difficult to deploy and the subsequent foreign body left inside the left iliac artery was unintentional user error (re-shealthing) in combination with a small, calcified bifurcation and a tortuous iliac anatomy (anatomy-related).The patient was reported as asymptomatic four months post implant.Endologix continues to investigate this event and similar events to ensure the highest quality and patient safety.These types of events will be monitored and trended as part of the quality system.(b)(4).

Brand Name
AFX
Common Device Name
AFX BIFURCATED STENT GRAFT
Manufacturer (Section D)
ENDOLOGIX
2 musick
irvine CA 92618
MDR Report Key6912236
Report Number2031527-2017-00499
Device Sequence Number655287
Product Code MIH
UDI-Device Identifier00818009010100
UDI-Public(01)00818009010100(17)191129
Combination Product (Y/N)N
Initial Reporter CountryJA
PMA/510(K) Number
P040002
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2017
Reporter Type Manufacturer
Report Source company representative,foreig
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 09/03/2017
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Expiration Date11/29/2019
Device Model NumberBA25-70/I16-30
Device Lot Number1619452-001
Was Device Available for Evaluation? No
Was the Report Sent to FDA? No
Initial Date Received by Manufacturer 09/03/2017
Supplement Date Received by Manufacturer09/03/2017
Initial Report FDA Received Date10/03/2017
Supplement Report FDA Received Date01/17/2018
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
SUPRARENAL EXTENSION, LOT # 1654616-018
Outcome Attributed to Adverse Event Other;
Patient Age72 YR